MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed elevated hemoglobin (hgb) and hematocrit (hct) results for one patient on a cell-dyn ruby analyzer.The following data was provided: sample id (b)(4).Initial hgb result was 23.6, repeat results were 15.1 and 15.3 g/dl; initial hct result was 71.4, repeat results were 46.9 and 47.5%.There was no impact to patient management reported.
 
Event or Problem Description
The customer observed elevated hemoglobin (hgb) and hematocrit (hct) results for one patient on a cell-dyn ruby analyzer.The following data was provided: sample id (b)(6) initial hgb result was 23.6, repeat results were 15.1 and 15.3 g/dl; initial hct result was 71.4, repeat results were 46.9 and 47.5%.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated hemoglobin and hematocrit results generated on the cell-dyn ruby analyzer, serial number (b)(6), included a review of data and information provided by the customer, search for similar complaints, ticket trending review, and labeling review.Trending review determined no related trend for the product.Return testing was not completed as returns were not available.Review of the data found that seq 7560 had wbc, rbc, hgb, hct, mch, and plt parameters flagged as out of range.Seq 7561 and 7562 had results similar in range of each other.When comparing the first run to the subsequent two runs, the wbc concentration was lower, rbc and hgb concentrations were higher, and plt concentration was lower.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency with the cell-dyn ruby analyzer, serial number (b)(6), was identified.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19212805
Report Number2919069-2024-00027
Device Sequence Number20587208
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown